Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking Methylprednisolone, diagnosed with strabismus, enlarged thyroid, tremores. MRI shows white matter lesions. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
I am currently taking methylpredisolone for a slew of potentially unrelated problems. Just diagnosed with strabismus at 39 years old, was causing migraines due to eye strain, was given a beta blocker as a preventive medication. It is my left eye only that aches when I move the eye. I have a slightly enlarged thyroid but normal TSH and T4 levels. I have also been experiencing numbness and pins and needles sensations in my left leg and left arm. I also have hand tremors that come and go throughout the day for months. The MRI of my brain showed a few white matter lesions consistent with migraine, vascular, inflammatory, or demylination. The neurologist says its just migraine. Went back to my GP who asked if the neurologist thought of MS and gave me the methylpredisolone. I have also had back spasms on one side and have a movable lump next to my spine. My anxiety is through the roof, I have always been a very healthy person until this fall. I have seen 5 eye doctors, 3 GPs, and a neurologist. I really need someone to put all of this together and am struggling to get through my days, with a full time job and 2 small boys. Please can you tell me what I should do?
Posted Tue, 22 May 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 5 hours later

Thanks for the query

From the description it looks like you have recent onset strabismus, left retro-orbital pain and sensory symptoms confined to the left half of the body. I personally feel your symptoms does not fit simply in to the diagnosis of migraine. Late onset strabismus in middle aged women with retro-orbital pain needs detailed evaluation for demyelination either primary or secondary.

Given the MRI findings I would like to consider demyelination as the possibility in you and subject you for further evaluation. Back spasms can be due to lumbar spondylosis. Movable lump next to the spine may be lipoma which does not require any evaluation.

Regarding Methylprednisolone use, I feel your Neurologist has considered the possibility of demyelination and has used it in you. Beta blocker is not required in you for migraine but would benefit for your tremors.

So I personally feel you are probably suffering from demyelinating disease and need regular follow up with your Neurologist. Complete the course of methylprednisolone as advised by your neurologist. A repeat MRI with contrast of the brain including spinal cord would be required 3 months from now to know the status of the lesions.

I thank you again for submitting the query. Hope, I have answered your query. If you have any follow up queries, I will be available to answer them. Please accept my answer in case you have no follow up queries.


Dr Shiva Kumar R.
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor